Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Have irregular and heavy periods. Feeling light headed, shaky, dizzy, tight stomach. What are the complications?

I am 54 years old, and I have uneven periods each month. Sometimes, I ve skipped them altogether. For the last 2 days, my period has been bright red and heavy. Today, since about 10 this morning, I ve felt light headed, shakey, and there s kind of a gnawing, tight feeling down below my sternum--I m thinking it s coming from my stomach area. When I walk around, I m not quite dizzy, but I feel as though I could faint.
Asked On : Wed, 21 Mar 2012
Answers:  1 Views:  249
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Emergency Medicine Specialist 's  Response

Thanks for your question.
If you have not had a pap smear in 12 months, you need to get in and talk to your doctor about this. You are in perimenopause when the hormone levels which were steadily decreasing over the years, now become erratic causing erratic bleeding.

Since you are so symptomatic with the lightheadedness, I would strongly suggest you get into an Emergency Department so they can do a CBC and see if you are anemic from the blood loss. If you are, they may prescribe hormones to stop the period. But in your age group, one always has to be cautious that the irregular bleeding is not due to endometrial cancer. So you must follow up with your OB/GYN doctor soon to do the complete exam. The ER visit is to see how anemic you are and what needs to be done now for that.

Hope this helps.

Carol Rogala D.O.
Answered: Thu, 22 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor